Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 11, 2007, 5:06 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 11, 2007, 5:25 PM CDT
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112206 SVRLIX LAC077-125-112245- /O.NEW.KLIX.SV.W.0087.070611T2206Z-070611T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 506 PM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF ST. FRANCISVILLE... * UNTIL 545 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF ST. FRANCISVILLE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. FRANCISVILLE BY 545 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3100 9141 3094 9161 3069 9150 3077 9129 $$
1 follow-up statement
000 WWUS54 KLIX 112225 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 PM CDT MON JUN 11 2007 LAC077-125-112234- /O.CAN.KLIX.SV.W.0087.000000T0000Z-070611T2245Z/ POINTE COUPEE LA-WEST FELICIANA LA- 524 PM CDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST FELICIANA AND POINTE COUPEE PARISHES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3100 9141 3094 9161 3069 9150 3077 9129 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 11, 3:35 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 PM CDT MON JUN 11 2007 .DISCUSSION... HIGH PRESSURE HAS AGAIN ALLOWED TEMPERATURES TO CLIMB INTO THE MID 90S AREAWIDE. ONCE WE HIT THE CONVECTIVE TEMPERATURE...SHOWERS AND THUNDERSTORMS STARTED DEVELOPING. THIS ACTIVITY SHOULD BEGIN TO DIE OFF AFTER SUNSET AS THEY ARE DIURNALLY DRIVEN. THE RIDGE HOLDS FOR ONE MORE DAY...WITH AFTERNOON TEMPERATURES TOMORROW ONCE AGAIN CLIMBING INTO THE MID 90S WITH ISOLATED AFTERNOON CONVECTION. THE RIDGE BEGINS TO BREAK DOWN MID WEEK AS IT GETS SANDWICHED BETWEEN A SHORTWAVE OVER THE CENTRAL PLAINS AND A TROUGH OVER THE ATLANTIC COAST. NORTHERLY TO NORTHEASTERLY WINDS WILL KEEP RAIN CHANCES DOWN UNTIL SOUTHERLY FLOW RETURNS LATE IN THE WEEK. WITH THAT...TEMPERATURES SHOULD RETURN BACK TO CLIMATOLOGICAL AVERAGES (89-90 DEGREES). && .PRELIMINARY POINT TEMPS/POPS... MCB 69 93 68 92 / 20 20 10 20 BTR 74 94 72 93 / 20 20 20 20 MSY 75 92 74 92 / 10 20 20 20 GPT 73 94 71 92 / 10 20 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 92/JSS
Hazardous weather outlook, Jun 11, 5:36 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 536 AM CDT MON JUN 11 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-111700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 536 AM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE FROM EXTREME SOUTHWEST MISSISSIPPI INTO EAST CENTRAL AND SOUTHEAST LOUISIANA...GENERALLY WEST AND SOUTH OF LAKE PONTCHARTRAIN. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING...PERHAPS NEAR STATIONARY. BECAUSE OF THIS...SOME LOCALLY VERY HEAVY RAINFALL AMOUNTS ARE POSSIBLE. THE STRONGEST STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL. A WEAK FRONTAL BOUNDARY HAS BROUGHT DRIER AIR INTO MUCH OF SOUTH MISSISSIPPI AND ADJACENT PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA. HOWEVER...HOT TEMPERATURES AND MODERATE HUMIDITY VALUES WILL PUSH HEAT INDICES UP OVER 100 DEGREES IN SOME LOCATIONS... ESPECIALLY NEAR THE SOUTHEAST LOUISIANA COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEAK UPPER LEVEL DISTURBANCES AND A LINGERING SURFACE BOUNDARY WILL BRING A CHANCE OF MOSTLY DAYTIME THUNDERSTORMS THROUGH THE PERIOD. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Special weather statement, Jun 11, 2:11 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 211 PM CDT MON JUN 11 2007 LAZ034>037-047-048-MSZ068>071-112015- AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA- WALTHALL-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 211 PM CDT MON JUN 11 2007 ...SCATTERED THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA DURING THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING... WIND GUSTS TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THEY DRIFT SLOWLY SOUTHWEST. ISOLATED RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AND MAY RESULT IN THE FLOODING OF SOME ROADWAYS AND LOW LYING AREAS.
Special weather statement, Jun 11, 3:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 312 PM CDT MON JUN 11 2007 LAZ040-MSZ080-081-112100- HANCOCK-HARRISON-ST TAMMANY- 312 PM CDT MON JUN 11 2007 ...SCATTERED STRONG THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST AND THE NORTHSHORE OF LAKE PONTCHARTRAIN... SCATTERED STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF GULFPORT TO PEARLINGTON TO SLIDELL AND NEAR COVINGTON WILL DRIFT SLOWLY WEST THROUGH 4 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS TO 45 MPH. THE LOCALIZED FLOODING OF SOME ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS.
Special weather statement, Jun 11, 3:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 337 PM CDT MON JUN 11 2007 LAZ034>038-046>050-MSZ068>071-112130- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 337 PM CDT MON JUN 11 2007 ...SCATTERED STRONG THUNDERSTORMS AFFECTING AREAS OF SOUTHWEST MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA... STRONG THUNDERSTORMS SCATTERED ACROSS SOUTHWEST MISSISSIPPI AND ALONG AND NORTH OF INTERSTATES 10 AND 12 IN SOUTHEAST AND EAST CENTRAL LOUISIANA WILL CONTINUE TO DRIFT SLOWLY SOUTH THROUGH THE REMAINDER OF THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS TO 45 MPH AS THEY AFFECT AREAS AROUND CENTREVILLE AND LIBERTY IN MISSISSIPPI AND LIVINGSTON...BATON ROUGE GREENSBURG AND INDEPENDENCE IN LOUISIANA THROUGH 430 PM. LOCALIZED FLOODING OF SOME ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS.
Special weather statement, Jun 11, 4:24 PM CDT, 42 minutes before
LAZ046>048-112215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 424 PM CDT MON JUN 11 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS IBERVILLE PARISH... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR PORT ALLEN....OR ABOUT OVER GROSSE TETE....MOVING SOUTHWEST AT 5 MPH. WIND GUSTS OF 35 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. DUE TO SLOW MOVEMENT...RAINFALL AMOUNTS OF 2 INCHES CAN BE EXPECTED GROSSE TETE THROUGH 5 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 11, 4:49 PM CDT, 17 minutes before
LAZ038-040-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 PM CDT MON JUN 11 2007 ...THUNDERSTORM WITH HEAVY RAIN BETWEEN COVINGTON AND HAMMOND... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...BETWEEN COVINGTON AND HAMMOND. THESE STORMS WERE NEARLY STATIONARY. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE BETWEEN COVINGTON AND ROBERTS THROUGH 530 PM. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON INTERSTATE 12...HIGHWAY 90 AND ADJACENT SECONDARY ROADS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.